Page 1 of 1
Posted: Fri Aug 03, 2007 9:37 am
Anyone heard of ciproloxacin or similar antibiotics worsening either rls or plm?
Posted: Fri Aug 03, 2007 2:20 pm
Nope- but I was on Levaquin (levofloxacin) a few months ago, which is in the same fluoroquinolone class as Cipro, and found that I had an increase in symptoms as well. But- I also know that infections, being sick, etc. always make my legs get really, really bad. So it was hard for me to figure out if it was the illness or the drug.
Hope you feel better soon.
Posted: Sat Aug 04, 2007 3:30 am
FB, Thanks for the reply. I did not take the cipro today and took my regular rls/plm meds tonight. So far, am only experienceing the "normal" difficulties which I have been experiencing off and on for a bit. I know some of the cipro must still be in my system but I feel much, much better than I have the last two nights when taking the cipro. I did take Levaquin a while back and did not experience the same problem even though my rls/plm meds were the same. Sooo, don't know if this is just a quirk or not. May experiement by not taking the cipro for a few days and then resume and see what happens. On the other hand, the two nights were not a good experience that I want to go through again. Probably will not make my doc happy if I ask for something else but that's ok. Maybe food for thought for others.
Posted: Sat Aug 04, 2007 10:22 am
A month ago the dentist put me on an antibiotic for a week, amocicilline I think the name was and I had 5 days of excruciating RLS/PLMW. I was so afraid that it would stay like that, that the antibiotic was not the culprit, but it was. RLS went back to where it was after this week.
Posted: Sun Aug 05, 2007 4:42 am
C, Don't know that we are (or are not) just flukes with respect to the antibiotics. I cheked Dr. B's book but didn't see anything in it related to this topic. Other posts may or may not provide more food for thought. Best of luck.
Posted: Mon Dec 08, 2008 6:02 am
Oftentimes medications have interactions with other medications that either render them more powerful or less powerful. It's usually because they share or affect the metabolic pathway of the other drug.
Some drugs "induce" the metabolic pathway of another, and the other drug is cleared from the body quicker than normal. So a person would need more of the drug for the same effect.
Sometimes medications share a metabolic pathway, and because of the "extra traffic" on that pathway, it raises the levels of the medications in the body.
I hope I explained that right. You can look up interactions like this on the drug interaction checker on drugs.com.
Posted: Mon Dec 08, 2008 4:13 pm
The only weird experience I have had with antibiotics was one or two incidents where I was taking metrenidazol and was hit randomly with hunger that progressed to full shaking in the legs by the time I hit the kitchen and made a sandwhich, like a diabetic might experience when their blood sugar takes a nose dive.
Was never really able to absolutely confirm it, but I haven't had those incidents in such close proximity since I stopped taking the meds.
Posted: Mon Dec 08, 2008 4:21 pm
I took Avelox over the summer and man did it freak out my legs. Taken many other antibiotics in my life and that was the only one affecting my RLS.